MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 1387000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected ft4 result from a single patient sample using a vitros immunodiagnostic products ft4 reagent on a vitros 5600 integrated system.The result was considered lower than expected when compared to a vitros ft4 result from the same sample obtained from a different lot of vitros ft4 reagent.Patient sample 1 result of 1.34 ng/dl versus the expected result of 2.72 ng/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros ft4 result was not reported from the laboratory and ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a lower than expected ft4 result from a single patient sample using a vitros immunodiagnostic products ft4 reagent on a vitros 5600 integrated system.The result was considered lower than expected when compared to a vitros ft4 result from the same sample obtained from a different lot of vitros ft4 reagent.The assignable cause for the lower than expected vitros ft4 results could not be determined with the information provided.Instrument performance is not a likely contributor to the events.However, it cannot be entirely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it could not be established if the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was likely present in the affected sample, although this could not be confirmed.The patient sample was not retested with either lot number to determine if the results were reproducible, therefore, a sample related issue cannot be ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ft4 reagent lot 4223.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17208283
Report Number3007111389-2023-00104
Device Sequence Number20481055
Product Code CEC
UDI-Device Identifier10758750008971
UDI-Public10758750008971
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number1387000
Device Catalogue Number1387000
Device Lot Number5223
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown